After taking Effexor for only 6 weeks I decided to come off of it because I could not stand the side effects. I was only taking 75 mg and tapered down to zero over the course of 3 weeks. I have now been completely off of Effexor for 6 weeks and most of the severe withdrawal symptoms (brain zaps, dizziness, nausea, etc) have dissipated. However, I am now beginning to experience a lot of cognitive problems with short term memory and focus. I'm also having a lot of trouble communicating with people; often times I just cannot figure out what to say to people as if I can't translate my thoughts into words. Physically, it feels like I have a 10 lb weight hanging from my face and it doesn't seem to be going away. I do believe that this will go away over time but it's strange that I'm still having a lot of withdrawal issues when I was on the drug for such a small amount of time and at such a small dose. Should I be worried?
I can relate to your experience. I have been completely off effexor for about a month now. I occasionally still get a "brian zap" if I'm doing a lot of physical activity or stand up quick. The heaviness in the face is still around some of the time too. I found that I have to make sure I go easy on Caffine, it makes the heavy feeling in my face and fuzzy vision. I also have to make sure I sleep enough at night, 7.5 to 8 hours of sleep otherwise I have a hard time focusing.
I think you should be concerned, but not worried. Most withdrawal side effects dissipate over time, even if its a longer time than many doctors will tell you. People can experience protracted withdrawal after only a single dose of antidepressants, and also only taking the lowest clinical dose amounts, so spending a few weeks on it is quite sufficient to cause long term problems. It is my personal hope and estimation that you will heal fully in a few months to a few years, and many people do seem to recover sooner or later.
I took much higher doses of Effexor, along with a bunch of other psych meds, and I have been in protracted withdrawal for 3 solid years now even though I tapered; I was on it for months, and on the rest of them for a lot longer. There are websites and support groups around that can help you manage your withdrawal symptoms and give you advice and support throughout the withdrawal experience if these issues persist. No cures exist, but time and perseverance are your best tools and you seem to have a good attitude about it. Maybe you're already feeling better, as this response is a bit belated.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Effexor for years. The most annoying side effect for me is the sexual, lack of drive?
Posted 3 Mar 2011 • 4 answers
Posted 25 Mar 2016 • 0 answers
Effexor - I am in the process of coming off Efexor and have been a long time user. My doctor decided
Posted 21 May 2016 • 1 answer
Posted 12 Oct 2017 • 1 answer
Posted 13 days ago • 0 answers